Cholesterol Home > Tricor and Weight Gain
There are a number of things you can do to help with any weight gain that may occur during treatment with Tricor. Some suggestions include participating in regular physical activity for at least 30 minutes a day on most days of the week, limiting your alcohol intake, and eating a low-cholesterol diet. This diet should include lots of fruits and vegetables, as well as lean meats, poultry, fish, eggs, and beans, among other things. If you are taking Tricor and weight gain becomes a problem, talk with your healthcare provider.
As is the case with a number of other cholesterol medications, weight gain is a rare problem for people taking Tricor® (fenofibrate). It occurs in less than 1 percent of people who take the drug. Given how uncommon a side effect weight gain is, it is not possible to say whether it is caused by the Tricor or some other factors.
If you are noticing a weight gain with Tricor, there are some things that you can do. Some suggestions include:
- Eating a low-cholesterol diet. This diet should include:
o Lots of fruits, vegetables, grains, and fat-free or low-fat milk and milk productso Lean meats, poultry, fish, beans, eggs, and nutso Limiting foods with saturated fats, trans fats, cholesterol, sodium (salt), and added sugars.
- Participating in regular physical activity for at least 30 minutes a day on most days of the week
- Limiting your intake of alcohol.
(Click BMI Calculator to see if your weight is within a healthy range.)